Feb 13, 2010
hi, i have been diagnozed pos. five months ago. my cd4 count is only 184, therefore my doctor recomanded to start medication immideatly. i will be starting next week foll. med: 400 mg atazanavir, 300 lamivudine, 300 viread(all once a day). is this a good combination to start with? any side effects i can expect?
thank you so much for your answers. this is all so new for me and i am still very confused. but your site has helped me so much. thank you very much. p.s. i live in sao paolo, brazil, but i am sure you will recognize the different names of meds.
| Response from Dr. Young
Hello and thanks for your post from Sao Paolo.
I agree with you and your doctor's assessment that it's time to start HIV medications.
I do have concern about the details of your proposed regimen. Viread (tenofovir) lowers Reyataz (atzanavir) levels, hence it's strongly recommended that if tenofovir/lamivudine (or FTC) is to be used with 'taz, that the later be boosted with ritonavir (Norvir), 100 mg daily and the 'taz dose be decreased to 300 mg daily. All of this can be taken at a single time, but should be taken with food. (ie., your regimen should be Viread 300 mg/ lamivudine 300 mg/ ritonavir 100 mg/ atazanavir 300 mg)
This is typically a very well tolerated regimen and quite popular here in the US. Side effects can include mild yellowing of the eyes and skin (jaundice) in about 5% of persons- this is not medically serious, but can be aesthetically problematic. Staying hydrated can help minimize this effect.
I'm happy to hear that TheBody.com has been helpful to you and wish you well,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Know If You Have Oral Thrush?
- Sex With A Prostitute And Negative HIV Test
- Blood In Semen After Anal Sex Bottom Worried I Have HIV
- Burning Red Spots After Masturbation Worried I Have HIV
- Chills After Sex With Sex Worker Worried I Have HIV
- Sore Testicles After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.